How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Su S. Your Own Question
Dr. Su S.
Dr. Su S., Pediatrician
Category: Pediatrics
Satisfied Customers: 20949
Experience:  20 years of experience in treating children.
9324755
Type Your Pediatrics Question Here...
Dr. Su S. is online now
A new question is answered every 9 seconds

My 8 year old son has had a redness around the base of his

Customer Question

My 8 year old son has had a redness around the base of his penis for the past two days. He says it is painful to the touch, "like a bruise". There is no discharge or pain during urination. It appears slightly swollen. The redness is not on the foreskin or underneath, just at the base. He does not have a fever.For some background, he went in a hot tub two nights ago. Shortly afterwards, he developed red blotchiness on his face and legs, and redness around his eyes. He said it was itchy and sore. I applied hydrocortisone cream at the time, and gave him half a child's dose of benadryl. I also applied the cream to the area of his penis that was red, later that evening.He still has some bumpy dryness on his face the following day - yesterday - but the itchiness and redness has gone from his face. The redness and soreness on his penis is still there.Do you have any ideas what this could be, if we should be concerned, and how we should go about treating it? I have included two photographs
Submitted: 1 year ago.
Category: Pediatrics
Expert:  Dr. Su S. replied 1 year ago.

Greetings,
Thank you for your question.
I am Dr. Su S. and I will try my best to help you.
From the history & the picture it appears like an allergy or dermatitis.
You can continue hydrocortisone & benadryl.
Zyrtec can be given if benadryl does not help.
If you do not notice any improvement or if it gets worse, I would advise to take an examination by doctor.
Prescription grade medicines can be needed.
I hope this information will be helpful.
If you have any query, please feel free to ask.
If you are happy with my answer please click on the Excellent/Good rating.
Wish his healthy life.
Regards.